zbMATH — the first resource for mathematics

Markov extensions for multi-dimensional dynamical systems. (English) Zbl 0988.37012
The author proves that an arbitrary piecewise invertible dynamical system is isomorphic “in the sense of entropy” with a countable topological Markov chain as soon as one can find some invertibility partition such that
a) the topological entropy of the boundary of the partition is smaller than the total topological entropy;
b) the partition separates orbits outside some set which is neglibible “in the sense of entropy”.
The author also presents a finiteness result and a nontrivial application to a class of multidimensional dynamical systems. Finally he shows that fibered perturbations of products of chaotic smooth interval maps have a finite number of invariant and ergodic probability measures with maximal entropy.

37A99 Ergodic theory
37B40 Topological entropy
Full Text: DOI
[1] R. Bowen,Entropy for group endomorphisms and homogeneous spaces, Transactions of the American Mathematical Society153 (1971), 401–414. · Zbl 0212.29201
[2] J. Buzzi,Entropies et représentation markovienne des applications régulières de l’intervalle, Thèse, Université Paris-Sud, Orsay, 1995.
[3] J. Buzzi,Intrinsic ergodicity of smooth interval maps, Israel Journal of Mathematics100 (1997), 125–161. · Zbl 0889.28009
[4] J. Buzzi,Intrinsic ergodicity of affine maps on [0, 1] d , Monatshefte für Mathematik124 (1997), 97–118. · Zbl 0886.58024
[5] J. Buzzi,Entropy, volume growth and Lyapunov exponents, submitted.
[6] J. Buzzi,Ergodicité intrinsèque de produits fibrés d’applications unidimensionnelles chaotiques, Bulletin de la Société Mathématiques de France126 (1998), 51–77.
[7] J. Buzzi,Absolutely continuous invariant measures for generic piecewise affine expanding maps, International Journal of Bifurcation and Chaos, to appear. · Zbl 1089.37513
[8] M. Denker, C. Grillenberg and K. Sigmund,Ergodic theory on compact spaces, Lecture Notes in Mathematics527, Springer-Verlag, Berlin, 1976.
[9] B. M. Gurevič,Topological entropy of enumerable Markov chains, Soviet Mathematics Doklady10 (1969), 911–915. · Zbl 0194.49602
[10] B. M. Gurevič,Shift entropy and Markov measures in the path space of a denumerable graph, Soviet Mathematics Doklady11 (1970), 744–747. · Zbl 0217.38101
[11] F. Hofbauer,On intrinsic ergodicity of piecewise monotonic transformations with positive entropy, I, Israel Journal of Mathematics34 (1979), 213–237;II,38 (1981), 107–115. · Zbl 0422.28015
[12] F. Hofbauer,Piecewise invertible dynamical systems, Probability Theory and Related Fields72 (1986), 359–386. · Zbl 0591.60064
[13] A. Katok,Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Publications Mathématiques de l’Institut des Hautes Études Scientifiques51 (1980), 137–173. · Zbl 0445.58015
[14] G. Keller,Markov extensions, zeta functions, and Fredholm theory for piecewise invertible dynamical systems, Transactions of the American Mathematical Society314 (1989), 433–497. · Zbl 0686.58027
[15] G. Keller,Lifting measures to Markov extensions, Monatshefte für Mathematik108 (1989), 183–200. · Zbl 0712.28008
[16] S. E. Newhouse,On some results of Hofbauer on maps on the interval, Proceedings of the conferenceDynamical systems and related topics held in Nagoya in 1990 and published as volume 9 of theAdvanced Series in Dynamical Systems, World Science Publishing, River Edge, NJ, 1991, pp. 407–421.
[17] D. Newton and W. Parry,On a factor automorphism of a normal dynamical system, Annals of Mathematical Statistics37 (1966), 1528–1533. · Zbl 0178.52703
[18] W. Parry,Entropy and Generators in Ergodic Theory, W. A. Benjamin, New York, 1969. · Zbl 0175.34001
[19] D. J. Rudolph,Fundamentals of Measurable Dynamics, Clarendon Press, Oxford, 1990. · Zbl 0718.28008
[20] B. Weiss,Intrinsically ergodic systems, Bulletin of the American Mathematical Society76 (1970), 1266–1269. · Zbl 0218.28011
[21] Y. Yomdin,Volume growth and entropy, Israel Journal of Mathematics57 (1987), 285–300. · Zbl 0641.54036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.